Increased Precautions We're Taking in Response to COVID-19
As updates on the impact of the coronavirus continue to be released, we want to take a moment to inform you of the heightened preventative measures we have put in place at Life Center of Galax to keep our patients, their families, and our employees safe. All efforts are guided by and in adherence to the recommendations distributed by the CDC.

Please note that for the safety of our patients, their families, and our staff, on-site visitation is no longer allowed at Life Center of Galax.

  • This restriction has been implemented in compliance with updated corporate and state regulations to further reduce the risks associated with COVID-19.
  • We are offering visitation through telehealth services so that our patients can remain connected to their loved ones.
  • Alternate methods of communication for other services are being vetted and may be offered when deemed clinically appropriate.

For specific information regarding these changes and limitations, please contact us directly.

CDC updates are consistently monitored to ensure that all guidance followed is based on the latest information released.

  • All staff has received infection prevention and control training.
  • Thorough disinfection and hygiene guidance has been provided.
  • Patient care supplies such as masks and hand sanitizer are being monitored and utilized.
  • Temperature and symptom screening protocols are in place for all patients and staff.
  • Social distancing strategies have been implemented to ensure that patients and staff maintain proper distance from one another at all times.
  • Cleaning service contracts have been reviewed for additional support.
  • Personal protective equipment items are routinely checked to ensure proper and secure storage.
  • CDC informational posters are on display to provide important reminders on proper infection prevention procedures.
  • We are in communication with our local health department to receive important community-specific updates.

The safety of our patients, their families, and our employees is our top priority, and we will remain steadfast in our efforts to reduce any risk associated with COVID-19.

The CDC has provided a list of easy tips that can help prevent the spread of the coronavirus.

  • Avoid close contact with people who are sick.
  • Cover your cough or sneeze with a tissue and then immediately dispose of the tissue.
  • Avoid touching your eyes, nose, and mouth.
  • Clean and disinfect objects and surfaces that are frequently touched.
  • Wash your hands often with soap and water for at least 20 seconds.
  • Stay home when you are sick, except to get medical care.

For detailed information on COVID-19, please visit https://www.cdc.gov/coronavirus/2019-ncov/index.html

Heroin Poisoning & Overdose

Heroin Overdose

Heroin abuse & overdose: the risks

Heroin has a long-standing reputation of being one of the most deadly substances of abuse. However, despite the fact that the dangers of this drug are well-known, many individuals still become trapped in a pattern of compulsively abusing this perilous substance.

As an individual continues to consume heroin, his or her body rapidly becomes accustomed to the presence of the drug in its system. This is known as tolerance and, when it occurs, the individual must then ingest more heroin or ingest it more frequently in order to achieve the same effects. As this heroin use continues to increase in the person’s attempts to adapt to that tolerance, an individual may quickly find that he or she has become physically dependent on the substance. Once this form of chemical dependency has developed, it becomes exceedingly difficult to put an end to one’s addiction to heroin.

Tragically, an untreated addiction to heroin can bring forth numerous devastating consequences. One such consequence is the ever-present risk of overdose. An overdose on heroin occurs when an individual ingests more of the drug than his or her body is capable of metabolizing. If an individual experiences a heroin overdose and does not receive immediate medical intervention, the outcome could be a grave one.

Overdose Signs

Signs of heroin overdose

The specific signs that could indicate that someone has overdosed on heroin will vary depending upon a number of factors. Such factors can include the amount of heroin that was ingested, the length of time that the person has been abusing the substance, and the frequency with which the drug is consumed. Examples of various signs that may be exhibited can include, but are not limited to, the following:

  • Weakened pulse
  • Muscle spasms
  • Tongue discoloration
  • Disorientation
  • Confusion
  • Drowsiness
  • Heart attack
  • Lips turning a bluish color
  • Labored breathing
  • Stroke
  • Decline in blood pressure
  • Seizures
  • Coma
What to Do For Heroin Overdose

What to do if a person is showing signs of heroin overdose

If an individual displays any of the aforementioned symptoms, or any additional symptoms that could possibly be indicative of a heroin overdose, emergency medical personnel should be contacted immediately. Calling 9-1-1 could mean the different between life and death. Even if an individual is unsure as to whether or not an overdose has truly occurred, erring on the side of caution is always the best option.

Upon the arrival of emergency medical personnel, providing them with the following information can serve as a great benefit in helping them to begin their interventions:

  • The amount of heroin that was ingested
  • If the heroin was ingested via inhalation, snorting, or injecting intravenously
  • If the person has ever previously experienced an overdose on heroin or any other type of substance
  • If the person has any medical conditions or takes medications on a regular basis
  • The specific signs that were displayed that led to the belief that an overdose was occurring

If the above information in not known, be honest with emergency responders and inform them of this. Provide any background information that you can, but rest assured that they will still be able to intervene in ways that will most appropriately help the person who has overdosed.

In the majority of cases, if an individual overdoses on heroin, it is a sign that he or she is struggling with a substance abuse problem. When this is the case, it is imperative that he or she receive treatment in order to overcome this detrimental behavior. At Life Center of Galax, we recognize how intimidating the prospect of receiving treatment can be, and we understand the trepidation that comes along with entering a treatment program. For this reason, we strive to provide comprehensive care in a safe and comfortable environment that is truly conducive to healing. Our programming options allow men and women to receive high quality and personalized care that is tailored to meet their specific needs and treatment goals. At Life Center of Galax, new beginnings can emerge as old habits are put to rest.

If you or someone you care for can benefit from the life-changing care offered at Life Center of Galax, please do not hesitate to call us at your convenience.

The Life Center of Galax provided the safe, supportive treatment I needed to overcome my heroin addiction. I will forever be thankful for the incredible help I received!

– Gary
Take a Free Online Assessment

An important first step toward treatment of and recovery from addiction.

Marks of Quality Care
  • American Society of Addiction Medicine (ASAM)
  • Commission on Accreditation of Rehabilitation Facilities (CARF)
  • Tricare
  • The Jason Foundation
  • why this matters...